Log in
Anxiety Support
37,918 members40,902 posts

Anyone awake?

Having really bad panic attacks this morning. Keep feeling like I’m gonna choke and like my tongue gets stuck nd I have panic attack over it. Took half a citalopram at 12pm so does anyone know if I will be okay to take another half right now to see if it relaxes me a bit as I’m getting myself so uptight with this feeling of tightness in my throat. It actually gets to the point where I feel like I’m going to swallow my tongue I’m that tensed up 😥 I’ve been doing quite well on the citalopram too but been on it 4 weeks now and not sure if I need to ask doctor to up the dose from 10mg per day to 20mg as I’m not feeling the benefits of the tablets now.

18 Replies
oldestnewest

I would suggest taking another half and you should talk to your doctor!

Reply

I was actually that scared to ever take the tablets so I started off the first week taking only 5mg on a morning then I went to 5mg morning and 5mg on a nite so not sure if that’s making things worse. I took half yesterday bout 10am then half lastnite at 12pm so u defo think I will be okay taking another half now?

Reply

I think you'll be fine. I'm so sorry you are going thru a panic attack. I've had those and they are so bad so I totally understand! Your not alone. I always end up in the ER.

Reply

That’s exactly way I’m feeling right now. I’ve phoned ambulances in the past because of the panic attacks and it’s a scary experience especially for them to just look at us like we are stupid and say it’s just a panic attack then leave us to deal with it. Ya feel like screaming at the top of ya voice saying I have an illness! I hate feeling like this. I’ve got 9 weeks to get better for my family hols that’s the reason I took the tablets for so I can go away and be happy and enjoy the family time but thought these tablets were working til I’ve just had the panic attacks this morning. I’ve only been on them 4 weeks now so do ya think I should give them a little bit longer cos I know some ppl say it can take 6-8 weeks to feel the full benefits of them

Reply

Yeah I totally understand! Yea I would wait a little longer but,I think if,it would help with the panic attack I would take another pill. When getting to the hospital I get treated terribly by Drs, nurses and ambulance ppl. All they say is calm down and breathe. Like you said I have an illness. I don't understand,you have 9 weeks to get better? Oh I looked up your med but it says its anti depressant. I'm here if you want to talk thru this ok

Reply

Oh trying to be happy around family by taking these pills. Gotcha. Your family loves you but,I get that. My family never knows if I'm going to be depressed or happy due to bipolar2. So I understand what your saying. I would just take these pills to make you happy. Not worry so much about pleasing your family. I try to do that too

Reply

We went on family holiday last year and I was having panic attacks daily when we got there and it spoilt the holiday as I was getting upset a lot cos I convinced myself something was wrong with me or I was going to die ! The kids kept asking me every day if I was feeling better and it ruined the holiday the way I was feeling cos I wouldn’t join in with anything. We are going to Cyprus for a family wedding in 9 weeks time so I started these tablets to try help me so I don’t have panic attacks when I’m over there and to be able to enjoy it with the kiddies. Do u think I should ask for something extra to take for when I actually have the panic attack? Cos I know sometimes they give u some sort of relaxant pill to balance things out a bit

Reply

Oh how fun travelling to all these great places!! Does your family understand what your going,thru? Do they support you no matter what? I sure hope so. I know that feeling of your going to die. Isn't that the worst? I'm thinking maybe take an anxiety pill instead of or with your current med. I'm no Dr but that's what I think would help. Does this med an anti depressant also work for anxiety?

Reply

I've got Drs appt on the 10th to get prescription for ativan. In the hospital they give me that which helped to calm down and get the panic attack under control. Everybody reacts different to meds so not sure if that would work for you

Reply

I guess you are resting if so get some good rest!!

Reply

I feel that way too. They looked at me stupid too and yea and say like you said deal with it on your own. When going to the ER they give me ativan but only helps a little bit. But other times I get the calm down and breathe. I've tried to do that,but never works

Reply

I looked up your med again and it is used for panic disorder. Maybe talk to your Dr to see if maybe you need to up the dose. Maybe that would help.

Reply

I'm awake and can't sleep...

Reply

I've never taken that med but I used to take more of my anxiety med. If it helps relax you I guess its ok.

Reply

I get this feeling once in a while, only its when Im asleep! I will wake up randomly in the night choking and coughing so loud thinking that Im swallowing my tongue!!! its scary, and then I realize that Im not and wake up a little. Such a horrible feeling. I usually can go back to sleep once I realize its not happening. Ive never had that happen awake though..

Reply

My the list suggested I come up with a simple five word mantra and touch my fingers for each word to distract my mind and slow down my hyperventilation.

Reply

Hope you feel better. I know what it's like to have that tight feeling in your throat. Also the worry of wanting to feel good on a vacation. You're not alone!

Reply

Maybe it’s the medication that makes you feel this way ?

I have bad anxiousness and panic but I refuse to take pills for it because I heard that can make it worse for some people.

The throat feeling I just get that every so often and I always think somethings in my throat or I swallowed something

No matter what 10/10 it’s always in my mind

You’ll be fine ! Keep your head up

Reply

You may also like...